Doctor insights on:
Alternating Tylenol And Motrin For Adults
Both work, but...: Both are effective at reducing fever, aches and pains. Both are generally safe, in appropriate doses. Motrin is antiinflammatory, tylenol (acetaminophen) is not. Tylenol (acetaminophen) can affect liver function, especially in drinkers. Motrin can irritate stomachs, can cause bleedingulcers, or kidney problems. Side effects/risks can vary with underlying medical condition, other meds, dosage, and duration of use. Ask your doc. ...Read moreSee 1 more doctor answer
Ibuprofen is a nonsteroidal anti-inflammatory drug (nsaid). It works by reducing hormones that cause inflammation and pain in the body. Ibuprofen is used to reduce fever and treat pain or inflammation caused by many conditions such as headache, toothache, back pain, arthritis, menstrual ...Read more
Yes: Not a bad idea.Get a more detailed answer ›
Does loratadine interact with ibuprofen or acetaminophen? Also, is it ok for an adult to alternate ibuprofen and acetaminophen for pain?
Need Evaluation: If you are asking this question you have a significant pain problem. There may be better ways to treat your pain than trying to stagger two medications that can damage your liver (tylenol) or your kidneys (ibuprofen). Perhaps asking your pcp first or getting a referral to a pain specialist would be in order. Never exceed the recommended daily doses on the product prescribing instructions. ...Read more
It depends: Both can help. It depends which one works best for you. There is no one answer. ...Read more
Depends: Ibuprofen is my preferred med. It lasts longer (isn't gives so often). I shouldn't be given < 6m due to risks of kidney irritation. Tylenol (acetaminophen) is a fine med but doesn't last as long. I don't recommend alternating the two when a kid has a fever as I have never seen it work well & i respect but don't worry so much about fever. Parents should pay more attention to fluid intake when ill than temperature. ...Read more
Both help with pain: But Motrin is an antiinflamatory as well. This blocks prostaglandins wich causes inflamation and pain. Tylenol (acetaminophen) is a simple pain reliever and not an antiiinflamatory agent. Motrin can cause ulcers, kidney failure, and possibly cardivascular enents such as heart attacks. ...Read more
It depends: Which ever one works best for you. ...Read more
Yes: When children get fever most often we can use one or the other to help reduce the fever but when they have a high fever they are uncomfortable and tylenol (acetaminophen) alone does not decrease the fever wenough and or children are still uncomfortable. In this situation we often reccommend alternating Ibuprofen and tylenol (acetaminophen). ...Read more
Which is better for body in long run for managing severe cramps with endo: round clock800 mg advil (ibuprofen) or OCCASIONAL percocet replacing several advil (ibuprofen)?
Hard to say: There are risks for both approaches. The risk of using controlled substances seems greater and I usually recommend the 800 mg advil (ibuprofen) three times a day for the duration of the menstrual cycle. If this is longer than 1 week each month then further consideration should be given to the regimen ...Read more
Is ultracet better for controlling arthritus pain than coated aspirin or extra-strength tylenol (acetaminophen)?
Different pain meds: Ultracet (tramdol and acetaminophen) is a combination of Tramadol(Ultam) is an opoid pain medication and acetaminophen(Tylenol) and is a stronger pain med than Aspirin and Extra strength Tylenol.We do not use Aspirin for pain that much as it can cause stomach bleeding if taken in therapeutic doses. Depends on the pain level.Ultracet (tramdol and acetaminophen) is stronger than extra strength Tylenol but can be habit forming and can cause constipation ...Read more
Take Both: Tylenol is acetaminophen, while advil is ibuprofen. Tylenol is better at swelling, but advil will be better for pain. A study has shown that combining the two medications together will provide better pain relief than either one by itself. Take 2 advil and 1 tylenol for pain. Keep smiling. ...Read more
Can you take 1000 mg tylenol (acetaminophen) with 600 mg Advil together for soreness and aches from golfing ?
Yes: You can they are different classes of medicine but docs don't usually recommend it anyway. Don't take more than 3000mg on tylenol (acetaminophen) a day and more than about 2400 m of advil a day. I would not make a habit of combining them all the time though because they do follow the same metabolic pathway albeit are metabolized in different places (tylenol (acetaminophen) (acetaminophen) in liver and advil kidney). ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Alternating motrin and tylenol for children
- Alternating tylenol and ibuprofen in adults
- Is tylenol or motrin better for older adults for the flu?
- Ask a doctor a question free online
- Alternating tylenol and ibuprofen for pain
- Alternating tylenol and ibuprofen in children
- Alternating aleve and tylenol
- Alternating advil and tylenol for pain
- Talk to a pharmacologist online for free